JournalsaihpcVol. 11, No. 3pp. 245–273

Construction of the Leray-Schauder degree for elliptic operators in unbounded domains

  • A.I. Volpert

    Institute of Chemical Physics, 142432 Chernogolovka, Moscow Region, Russia
  • V.A. Volpert

    Institute of Chemical Physics, 142432 Chernogolovka, Moscow Region, Russia
Construction of the Leray-Schauder degree for elliptic operators in unbounded domains cover
Download PDF

Abstract

This paper is devoted to a construction of the Leray-Schauder degree for quasilinear elliptic operators in unbounded domains. The main problem here is that such operators can not be reduced to compact ones and the usual theory (see [1]) can not be applied. In [2, 3] the Leray-Schauder degree was constructed in one dimensional case. To do this certain lower estimates of the operators were obtained and the approach of Skrypnik [4] was applied. In this paper we generalize these results to the multidimensional case. When the degree is defined the Leray-Schauder method can be used to prove the existence of solutions [3].

Résumé

Cet article est consacré à la construction du degré de Leray-Schauder pour les opérateurs elliptiques dans les domaines non bornés. Le problème essentiel ici est que ces opérateurs ne peuvent pas être réduits à des compacts. Par conséquent, on ne peut pas utiliser la théorie habituelle [1]. Dans [2, 3] le degré est construit pour les cas monodimen-sionnel. Pour cette construction, certaines estimations des opérateurs sont obtenues, et l’approche de Skrypnik [4] est utilisée. Dans cet article, nous généralisons ces résultats pour le cas multidimensionnel. Quand le degré est déterminé, la méthode de Leray-Schauder peut être appliquée pour prouver l’existence de solutions [3].

Cite this article

A.I. Volpert, V.A. Volpert, Construction of the Leray-Schauder degree for elliptic operators in unbounded domains. Ann. Inst. H. Poincaré Anal. Non Linéaire 11 (1994), no. 3, pp. 245–273

DOI 10.1016/S0294-1449(16)30184-6